Pennsylvania, 2004Damaging Wind in Pennsylvania, May 27, 2004
May 27, 2004 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 27, 2:30 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, May 27, 2:30 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
330 PM EDT THU MAY 27 2004
.SHORT TERM (THROUGH SUNDAY)...
NRN STREAM SHORT WAVE SHORT WAVE/FRONTAL SYSTEM WILL INCREASE LIFT
OVER THE REGION OVER THE NEXT SEVERAL HOURS LEADING TO THE
DEVELOPMENT OF SHOWER AND THUNDERSTORMS IN CONTINUING MOIST AMS OVER
THE REGION. LIFT WILL DIMINISH DURING THE EARLY MORNING HOURS AND
BRING AN END TO PCPN BY MID MORNING OVER OUR CWA. COOLER AND MUCH
DRIER AIR WILL THEN MOVE INTO THE REGION FRI AFTN BRINGING DRY SUNNY
WEATHER FOR THE FIRST HALF OF THE MEMORIAL DAY WEEKEND.
&&
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
WARM FRONTAL SYSTEM WILL LIFT NORTH THRU THE OHIO VALLEY SUNDAY
NIGHT BRINGING INCREASE IN LOW LEVEL MOISTURE AND A RETURN TO A PD
OF STORMY/SHOWERY WEATHER. ASSCD COLD FRONT WILL MOVE EAST MONDAY
WITH INCREASED POTENTIAL FOR STRONG THUNDERSTORMS. LOOKS TO REMAIN
UNSETTLED THRU MIDWEEK WITH FALLING HGTS AND COMPLEX UPR LOW MOVING
SLOWLY ACROSS THE UPR GREAT LAKES REGION. A SECONDARY FRONTAL SYSTEM
PROGGED TO MOVE EAST WED. EXPECT DRIER AND COOLER WX THUR BEHIND
EARLY WEEK SYSTEM.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&
AVIATION:
SHORT TERM: 10
LONG TERM: 10
Hazardous weather outlook, May 27, 2:58 AM EST, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 AM EDT THU MAY 27 2004
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-280753-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
358 AM EDT THU MAY 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
SCATTERED SHOWERS AND THUNDERSTORMS WILL POP UP IN THE LATE AFTERNOON
ACROSS THE WESTERN HALF OF THE STATE...AND MAY ALSO POP UP IN THE
EAST. THESE SHOWERS AND THUNDERSTORMS WILL LAST THROUGH THE FIRST
HALF OF THE NIGHT...AND MAY PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY
WINDS. AN ISOLATED STORM MAY PRODUCE SEVERE WEATHER...BUT MOST OF THE
STORMS TODAY AND TONIGHT WILL NOT BE SEVERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
DANGELO
In the hours before
Special weather statement, May 27, 2:36 PM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT THU MAY 27 2004
PAZ064-272030-
ADAMS-
336 PM EDT THU MAY 27 2004
...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY THROUGH 430 PM
EDT...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GETTYSBURG...MOVING EAST AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR GERMANTOWN AROUND 345 PM...BONNEAUVILLE
AROUND 350 PM...NEW OXFORD AROUND 400 PM...MCSHERRYSTOWN AND
ABBOTTSTOWN AROUND 410 PM.
VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM.
LAMBERT
Special weather statement, May 27, 3:04 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 PM EDT THU MAY 27 2004
PAZ065-272130-
YORK-
404 PM EDT THU MAY 27 2004
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY THROUGH
530 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF HANOVER...MOVING EAST SOUTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR PARKVILLE...PENNVILLE...
HANOVER AROUND 410 PM...CODORUS AROUND 435 PM...SEVEN VALLEYS AROUND
440 PM...GLEN ROCK AROUND 450 PM...NEW FREEDOM AROUND 455 PM AND
SHREWSBURY AROUND 500 PM.
A 10 TO 20 MINUTE PERIOD OF HEAVY RAIN WILL FALL...AND POSSIBLY
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
WIND GUSTS BETWEEN 40 AND 50 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM. ALSO EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THIS
STORM.
LAMBERT
Special weather statement, May 27, 5:46 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT THU MAY 27 2004
PAZ052-057-272315-
DAUPHIN-NORTHUMBERLAND-
646 PM EDT THU MAY 27 2004
...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN AND NORTHUMBERLAND
COUNTIES...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF SELINSGROVE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR PILLOW AROUND 655 PM...REBUCK
AROUND 700 PM AND URBAN AROUND 705 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, May 27, 6:15 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
715 PM EDT THU MAY 27 2004
PAZ046-051-052-280000-
MONTOUR-NORTHUMBERLAND-SOUTHERN LYCOMING-
715 PM EDT THU MAY 27 2004
...A STRONG THUNDERSTORM WILL AFFECT MONTOUR...NORTHUMBERLAND AND
LYCOMING COUNTIES...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF WILLIAMSPORT...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR DELAWARE RUN AND WATSONTOWN
AROUND 720 PM...MCEWENSVILLE AND MUNCY AROUND 725 PM...TURBOTVILLE
AROUND 730 PM...EXCHANGE AND WASHINGTONVILLE AROUND 735 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, May 27, 6:19 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT THU MAY 27 2004
PAZ058-280015-
SCHUYLKILL-
719 PM EDT THU MAY 27 2004
...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY THROUGH 815
PM EDT...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SHAMOKIN...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR ROUGH AND READY AROUND 725
PM...VALLEY VIEW...TOWER CITY AROUND 730 PM...MUIR AROUND 735 PM...
TREMONT...PINE GROVE AROUND 750 PM...JOE ZERBEY AIRPORT...GORDON
AROUND 755 PM AND MINERSVILLE AROUND 810 PM.
VERY HEAVY RAIN WILL FALL FOR 15 TO 20 MINUTES...AND POSSIBLY CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. RAINFALL AMOUNTS OF ONE HALF INCH...TO ONE INCH ARE
LIKELY.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS
STORM.
EXPECT OCCASIONAL...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN
LIGHTNING THREATENS.
LAMBERT
Special weather statement, May 27, 6:54 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
754 PM EDT THU MAY 27 2004
PAZ053-280100-
COLUMBIA-
754 PM EDT THU MAY 27 2004
...A STRONG THUNDERSTORM WILL AFFECT COLUMBIA COUNTY...
AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF DANVILLE...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR BLOOMSBURG AROUND 805
PM...ORANGEVILLE AND CATAWISSA AROUND 810 PM...ALMEDIA AND MAINVILLE
AROUND 815 PM...MIFFLINVILLE AROUND 820 PM...SHUMANS AND BERWICK
AROUND 825 PM AND SCOTCH VALLEY AROUND 830 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Thunderstorm Wind, Montour
- When
- May 27, 7:15 PM EST
- Where
- Montour County, Danville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.967, -76.600
Trees, wires and telephone poles knocked down by thunderstorm winds in Danville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, May 27 to 28, 20044 deaths · $23,000 · 55 kt wind · 12 events
- Tornadoes and Flash Flooding in Kentucky, May 27 to 28, 20048 injured · $11 million · F3 · 30 events
- Tornadoes and Flash Flooding in Indiana, May 27, 2004$3.9 million · F2 · 14 events
- Tornadoes and Hail in Texas, May 27, 2004$3.3 million · F1 · 14 events
- Tornadoes and Flash Flooding in Ohio, May 27 to 28, 20041 injured · $275,000 · F1 · 55 events
- Tornado and Hail in Kentucky, May 27, 2004$3.2 million · F1 · 6 events
- Flash Flooding and Flooding in West Virginia, May 27 to 28, 2004$2.5 million · 1 in hail · 34 events
- Tornado in Kentucky, May 27, 20044 injured · $300,000 · F1 · 1 event
- Tornadoes and Hail in Texas, May 27, 2004$650,000 · F1 · 9 events
- Tornadoes and Flash Flooding in Missouri, May 27, 2004$314,000 · F0 · 40 events
- Hail and Damaging Winds in Illinois, May 27, 20042 injured · $363,000 · 1.75 in hail · 16 events
- Flash Flood and Hail in Texas, May 27, 20043 injured · $140,000 · 65 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399762.